Ohio, 2015Damaging Winds in Ohio, July 26, 2015
July 26, 2015 · NWS ILN · 2 events in 2 counties and zones
Scattered thunderstorms developed during the afternoon hours along a frontal boundary sagging slowly south across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the afternoon hours along a frontal boundary sagging slowly south across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 26, 10:59 AM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 26, 10:59 AM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1159 AM EDT SUN JUL 26 2015
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA
TODAY AND TONIGHT...BRINGING A CHANCE OF SHOWERS AND
THUNDERSTORMS. THE BOUNDARY AND THUNDERSTORM CHANCES WILL SHIFT
SOUTH ON MONDAY. WEAK HIGH PRESSURE AND A VERY WARM AIRMASS ARE
EXPECTED FOR TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD FRONT IS CURRENTLY LOCATED ACROSS NORTHERN OHIO AND
NORTHERN INDIANA...STRETCHING FROM BETWEEN PORT CLINTON TO
LAFAYETTE. THIS FRONT IS FORECAST TO CONTINUE MOVING VERY SLOWLY
SOUTH THROUGH THE DAY TODAY...PASSING THROUGH THE ILN FORECAST
AREA OVER THE COURSE OF THE DAY AND EVENING. WIND FLOW IS VERY
WEAK ON EITHER SIDE OF THE FRONT...AND COMBINED WITH THE SLOW
MOTION...FRONTAL FORCING IS NOT EXPECTED TO BE STRONG.
SIMILARLY...WIND FLOW IS VERY WEAK THROUGH THE LOWEST 20KFT OF THE
ATMOSPHERE...WHICH WILL MAKE IT VERY HARD FOR CONVECTION TO BECOME
ORGANIZED. THUS...STORM COVERAGE IS EXPECTED TO REMAIN
SCATTERED AT MOST...PEAKING OUT IN THE SOUTHERN TWO-THIRDS OF THE
FORECAST AREA BETWEEN 18Z-00Z. HOWEVER...THERE WILL BE A CHANCE
FOR SOME ISOLATED SHOWERS AND STORMS EVEN BEFORE THAT. ONE
PERSISTENT SHOWER (WHICH BRIEFLY HAD THUNDER) HAS MOVED THROUGH
THE NORTHERN COLUMBUS SUBURBS THIS MORNING. WITH DEWPOINTS AT
AROUND 70 DEGREES...AND PRECIPITABLE WATER VALUES OF OVER AN INCH
AND A HALF...THE SLOW MOTIONS WILL MEAN THAT SOME HEAVY RAIN WILL
BE POSSIBLE. HOWEVER...THE LACK OF FORCING AND SHEAR WILL
SIGNIFICANTLY LIMIT ANY THREAT FOR SEVERE STORMS...WITH THE
INSTABILITY (UP TO 1500 J/KG MLCAPE) PERHAPS PROVIDING A CHANCE
FOR GUSTY DOWNDRAFTS. OVERALL...THE CHANCES FOR STRONG TO SEVERE
STORMS DO NOT EVEN APPEAR APPRECIABLE ENOUGH TO PUT IN THE HWO.
NO CHANGES WERE NECESSARY FOR THE TEMPERATURE FORECAST...WHICH
APPEARS RIGHT ON TRACK WITH THE LATEST MODEL GUIDANCE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
A FEW THUNDERSTORMS COULD BE LINGERING IN THE SOUTH FOR THE
EVENING HOURS.
MODELS CONTINUE TO SHOW DIFFERENCES IN THE HANDLING OF THE COLD
FRONT. THE ECMWF HANGS IT UP IN THE SOUTH AND DEVELOPS CONVECTION
ACROSS THE SRN HALF OF THE FA ON MONDAY AND A LITTLE ON TUESDAY.
THE NAM AND GFS CONTINUE TO PUSH THE FRONT SOUTH OF THE REGION.
THIS ALLOWS A HIGH PRESSURE TO BUILD IN MONDAY INTO TUESDAY.
LEANED TOWARDS THE NAM/GFS SOLUTION SO DRIED OUT MONDAY. HIGH
TOMORROW SHOULD BE SIMILAR TO TODAY...IN THE MID TO UPPER 80S.
MID LEVEL RIDGING BUILDS IN ON TUESDAY. THICKNESSES INCREASE ON
TUESDAY BRINGING A GOOD WARMUP. HIGHS SHOULD BE IN THE UPPER 80S
TO LOWER 90S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
NRN PORTION OF MID LEVEL RIDGE TO BECOME FLATTENED AS TROF MOVES
THRU SRN CANADA/NRN PLAINS INTO THE GREAT LAKES AT MID WEEK. THIS
WILL ALLOW A SFC COLD FRONT TO PUSH THRU THE REGION EARLY
THURSDAY. HAVE INCLUDED MENTION OF LOW CHANCE POPS FOR
THUNDERSTORMS WED AFTN AS MOISTURE AND MODERATE INSTBY RETURNS.
WARM TEMPERATURES TO CONTINUE WEDNESDAY AHEAD OF THE FRONT WITH
HIGHS FROM THE UPPER 80S NW TO THE LOWER 90S SE.
THUNDERSTORM CHANCES INCREASE WEDNESDAY NIGHT INTO EARLY THURSDAY AS
THE FRONT APPROACHES. AS SFC HIGH PRESSURE BEGINS TO NOSE IN
THURSDAY...DRY CONDITIONS WILL RETURN. TEMPERATURES WILL BE A LTL
COOLER WITH HIGHS FROM THE MID 80S NW TO THE UPPER 80S SE.
NORTHWEST FLOW ALOFT WITH SFC HIGH PRESSURE BUILDING ACRS THE REGION
LATE IN THE WEEK INTO NEXT WEEKEND. HAVE HELD OFF ON ANY MENTION OF
PCPN THRU SATURDAY. TEMPERATURES ON BOTH FRIDAY AND SATURDAY WILL
CLOSE TO NORMAL WITH HIGHS IN THE LOWER AND MIDDLE 80S.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
A COLD FRONT WILL SLOWLY MOVE SOUTH THROUGH THE TAF SITES TODAY.
AS THIS OCCURS...LIGHT SOUTHWESTERLY WINDS WILL SWITCH TO LIGHT
NORTHERLY WINDS. AHEAD OF THE FRONT...SOME MVFR STRATOCUMULUS HAS
DEVELOPED. THIS IS EXPECTED TO MIX OUT DURING THE AFTERNOON.
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY...BUT
BECAUSE THE FRONT IS FAIRLY WEEK...IT IS EXPECTED THAT ANYTHING
THAT DEVELOPS WILL BE GENERALLY SCATTERED. THUS...THERE IS NOT
HIGH ENOUGH CONFIDENCE IN A THUNDERSTORM AFFECTING AN AIRPORT TO
KEEP TSRA IN THE FORECAST. SOME LIGHT SHOWERS MIGHT ALSO MOVE INTO
THE AREA BEHIND THE FRONT...BUT THIS WILL BE UNLIKELY TO AFFECT
AVIATION CONDITIONS. HOWEVER...LOW CLOUDS WILL PERSIST BEHIND THE
FRONT FOR A WHILE. THOUGH VFR CLOUDS ARE IN THE FORECAST...SOME
MVFR CEILINGS MAY BE POSSIBLE.
FOG CURRENTLY APPEARS SOMEWHAT UNLIKELY BEHIND THE FRONT...AS
DRIER AIR WILL BE MOVING INTO THE REGION. HOWEVER...THE MOISTURE
MAY NOT CLEAR OUT AS FAST AT CVG...SO SOME MVFR CONDITIONS ARE
EXPECTED DURING THE MORNING (IFR AT KLUK).
OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...CONIGLIO/SITES
NEAR TERM...HATZOS
SHORT TERM...SITES
LONG TERM...AR
AVIATION...HATZOS
Hazardous weather outlook, Jul 26, 4:14 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
514 AM EDT SUN JUL 26 2015
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270915-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-
GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
514 AM EDT SUN JUL 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 2:15 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT SUN JUL 26 2015
OHZ064-065-074-261945-
PICKAWAY OH-FAIRFIELD OH-HOCKING OH-
315 PM EDT SUN JUL 26 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PICKAWAY...SOUTHERN
FAIRFIELD AND CENTRAL HOCKING COUNTIES UNTIL 345 PM EDT...
AT 314 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ASHVILLE...MOVING SOUTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
LANCASTER...CIRCLEVILLE...LOGAN...ROYALTON...LITHOPOLIS...AMANDA...
STOUTSVILLE...SUGAR GROVE...STATE ROUTE 674 AT STATE ROUTE 188...AW
MARION STATE PARK...HIDEAWAY HILLS...BUENA VISTA IN HOCKING COUNTY...
ENTERPRISE...ILESBORO...ROCKBRIDGE...NORTH BERNE...LAKE LOGAN STATE
PARK...EAST RINGGOLD...CLEARPORT AND GIBISONVILLE.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3941 8246 3965 8297 3980 8288 3980 8283
3981 8282 3967 8237 3960 8238 3959 8234
TIME...MOT...LOC 1914Z 297DEG 36KT 3971 8283
CONIGLIOSpecial weather statement, Jul 26, 2:37 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
337 PM EDT SUN JUL 26 2015
OHZ070-071-262000-
BUTLER OH-WARREN OH-
337 PM EDT SUN JUL 26 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUTLER AND WESTERN
WARREN COUNTIES UNTIL 400 PM EDT...
AT 337 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH
MIDDLETOWN...MOVING EAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN...MASON...LEBANON...SPRINGBORO...MONROE...TRENTON...
FRANKLIN...SOUTH MIDDLETOWN...WAYNESVILLE...MORROW...HUNTER...KINGS
ISLAND...WETHERINGTON...SOUTH LEBANON...MAINEVILLE...KINGS MILLS...
HAGEMAN...MAUSTOWN...STATE ROUTE 48 AT STATE ROUTE 73 AND HUGHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3953 8448 3955 8410 3929 8415 3939 8451
TIME...MOT...LOC 1937Z 279DEG 12KT 3946 8438
AR
Thunderstorm Wind, Butler
- When
- July 26, 2:45 PM EST to 2:47 PM EST
- Where
- Butler County, 1.39 mi WSW of Trenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.472, -84.474
Several one foot diameter trees were downed near the intersection of Quail Drive and Aviary Place.
Thunderstorm Wind, Greene
- When
- July 26, 3:16 PM EST to 3:18 PM EST
- Where
- Greene County, 0.87 mi NE of Spring Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 39.610, -84.010
Several small trees were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 26 to 28, 20153 deaths · 1 event
- Flash Flood in Pennsylvania, July 26, 2015$3.0 million · 1 event
- Flooding in Iowa, July 26 to 29, 2015$2.2 million · 7 events
- Flash Flooding and Damaging Winds in Missouri, July 26 to 27, 2015$500,000 · 52 kt wind · 8 events
- Tornadoes and Hail in Nebraska, July 26 to 27, 2015$145,000 · EF0 · 21 events
- Hail and Damaging Wind in South Dakota, July 26, 2015$200,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in New York, July 26, 2015$31,000 · 1 in hail · 6 events
- Flash Flood and Hail in South Dakota, July 26 to 27, 2015$30,000 · 1.75 in hail · 6 events
- Tornado and Hail in North Dakota, July 26, 2015$15,000 · EF0 · 13 events
- Damaging Wind in Iowa, July 26, 2015$25,000 · 56 kt wind · 1 event
- Flash Flood in New York, July 26, 2015$25,000 · 1 event
- Damaging Wind in Kentucky, July 26, 2015$15,000 · 56 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592497, 592499.